Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 749, NWS Norman, OK

August 6, 1995Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 1995, 12:16 AM CDT for Woods County, Oklahoma. It was in force for 59 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 1995, 12:16 AM CDT (05:16 UTC)
Expired
Aug 6, 1995, 1:15 AM CDT
In force
59 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woods County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 060518 RRA
SVROKC
OKC151-060615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1216 AM CDT SUN AUG 06 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     WOODS

INCLUDING THE FOLLOWING LOCATIONS
     ALVA...AVARD...BRACE...CAPRON...CORA...FREEDOM...LOOKOUT...
     PLAINVIEW AND TEGARDEN

AT 1216 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
ALONG THE KANSAS LINE NORTHWEST OF LOOKOUT. THESE STORMS WILL MOVE
SOUTHEAST AT 30 MPH AND PRODUCE WINDS IN EXCESS OF 60 MPH.

PERSONS IN WOODS COUNTY...ESPECIALLY THOSE ALONG AND NORTH OF HIGHWAY
64...SHOULD PREPARE FOR DAMAGING WINDS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS.  QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.  DO NOT REMAI~N OUTDOORS.  TRUCKS AND
OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.


LAT...LON 3674  9856 3659  9892 3697  9945 3699  9855
DA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:17 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 5, 8:17 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
815 PM CDT SAT AUG 5 1995

IR SATL IMAGERY AND RGL 88D RADARS INDICATE CONVECTION OVR PNHDLS CONTS
TO WKN. HWVR STMS ACRS KS CONT TO STRENGTHEN WHR WND FLDS ARE STGR.
PREV FCST CALLED FOR SLGT CHC POPS IN N DUE TO POTL FOR STMS IN KS
BRUSH NRN OK. GVN RECENT TRENDS...WL CONT THESE POPS FOR LATE TNGT AND
LVL RMDR OF FCST AREA CLR TO PC. STGR SFC WNDS TNGT AND WARMER MAXES TDA
SHUD RESULT IN LESS EARLY MRNG FOG TMRW THAN WAS OBSVD YDA. ..16..

.OK...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:11 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.